[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.197.124.106. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
February 1991

Corticosteroid-Induced Juxta-articular Adiposis Dolorosa

Author Affiliations

From the Departments of Dermatology (Dr Greenbaum) and Medicine (Dr Varga), Jefferson Medical College, Philadelphia, Pa.

Arch Dermatol. 1991;127(2):231-233. doi:10.1001/archderm.1991.01680020099013
Abstract

• Long-term treatment with high doses of corticosteroids leads to the development of truncal obesity and focal fatty deposition. These deposits characteristically are located on the face, the nuchal and truncal areas, and episternally, as well as in the mediastinum and epicardium. We studied a patient with juxta-articular adiposis dolorosa who had L-tryptophan-associated eosinophilia-myalgia syndrome and was treated with high doses of prednisone. This is the first reported case of adiposis dolorosa occurring as a complication of corticosteroid treatment. Alterations of fat metabolism induced by corticosteroid excess may have played a role in the development of this unusual painful syndrome.

(Arch Dermatol. 1991;127:231-233)

×